Posted by Jack Boyd (184.108.40.206) on December 30, 1999 at 16:02:05:
In Reply to: Prednisone posted by Chana on December 30, 1999 at 15:17:10:
Your description of your friend's husband was so much like my friend Ralph's experience - it has aged him in the most profound way.
Even the Doctor was after Ralph to get off or reduce the prednisone but it just wasn't something Ralph could bring himself to do.
I also happen to think that Doctor's tend to err on the side of doing something, ANYTHING, when perhaps a more conservative approach is called for.
I would never be presumptuous enough to tell anyone what medicine to use to treat their clusters but I have long gotten the feeling that maybe some people on this board haven't been as conservative as maybe they should be in their cluster treatment ( i.e. - no one should take prednisone until they have tried some of the more benign stuff first such as verapamil ).
One last thought - conventional wisdom is that long term use of prednisone and short term use to abort a cycle are very different in terms of the risk of serious side effects - but I wonder - particulalry if one uses prednisone year after year after year after year even though for only a short period at a time.
I have said more than I probably should about this stuff but I am glad we all had this conversaion.
Post a Followup